Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 98, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:11 AM CDT for Monroe County, Mississippi. It took effect at Apr 23, 2018, 5:52 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 10:11 AM CDT (15:11 UTC)
- In effect from
- Apr 23, 2018, 5:52 AM CDT
- Expired
- Apr 22, 2018, 8:53 PM CDT
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 18.85 ft at Apr 23, 2018, 7:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:33 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 22, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 633 AM CDT Sun Apr 22 2018 .UPDATE... Updated for the 12Z Aviation Discussion && .PREV DISCUSSION... /issued 342 AM CDT Sun Apr 22 2018/ DISCUSSION... Showers continue to spread across the Mid-South early this morning in a warm advection pattern downstream of a deep, slow-moving cyclone traversing the Southern Plains. Strong forcing for ascent is noted on water vapor, aiding in the development of these showers. Instability is generally confined to the Arklatex area at this time, precluding the development of thunderstorms at the moment. The subtropical jet on the southern periphery of the trough will shift slowly eastward today, placing the Mid-South in the left exit region, favorable for enhanced lift. As this trough moves across the Mid-South today, the dry slot will shift over the southern half of the CWA. This should shunt the main precipitation shield north and east this afternoon. While this may limit coverage of precipitation this afternoon over north MS, it will also promote some clearing. Any enhanced insolation will result in warmer surface temperatures, yielding greater destabilization of the boundary layer. Scattered thunderstorms are expected to develop east of the secondary surface low lifting northeast across MS. Deep-layer shear will be limited across much of the Mid-South given the proximity of the vertically stacked cyclone, but is progged to remain in the 35-40 kt range across northeast MS. This may be sufficient to support organized thunderstorm updrafts and promote at least some potential for severe weather. Mainly showery precipitation is anticipated overnight, but there will be some elevated instability that may yield some additional thunderstorms. Rainfall totals through tonight will generally range from 1-2 inches, but higher totals are possible across the Tennessee Valley and in any areas that experience training convection. Given the very slow movement of the upper-level trough, rain chances stick around on Tuesday, with the highest chances favoring west TN and northeast MS. A brief respite from the precipitation is expected late Tuesday and Tuesday night, but another trough will dive southeast across the Ohio Valley on Wednesday. This system will force a weak cold front through the area and support additional rain chances. Rainfall looks to be relatively light with this progressive system and should be clear of the area Thursday morning. One more fast-moving trough is progged to affect the Mid-South late in the week, but the global models are still having trouble developing a consensus on its timing and evolution. The GFS/Canadian both cut off a cyclone over the Great Lakes Thursday night while the ECMWF maintains a positively-tilted open wave. This ECMWF solution hangs the trough axis back to our west, delaying the front until Friday, while the former bring the front through the Mid-South Thursday night. Will maintain PoPs across portions of the Mid-South for both periods given the uncertainty. Looking beyond Friday, the global models are developing a blocking ridge over the central CONUS. This should result in generally tranquil conditions across the Mid-South Saturday and Sunday - quite the change from the past several weekends. Temperatures will generally run 5-10 degrees below normal through the forecast period. Afternoon highs will be in the 60s and 70s with overnight lows in the 40s and 50s. Johnson && .AVIATION... 12Z TAF cycle Showers and isolated thunderstorms will continue to move across the Mid-South for much of the forecast period which will help to bring ceilings down by later today. Winds will be mainly from the southeast at 5 to 10 knots for much of the period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 527 AM CDT Sun Apr 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 527 AM CDT Sun Apr 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible this afternoon, mainly over north Mississippi. The primary hazard will be hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong storms will be possible across the Tennessee Valley Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:11 AM CDT | River Flood Warning | MEG | Monroe | 31 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.